Florida, 2005

Heavy Rain in Florida, June 12 to 13, 2005

June 12 to 13, 2005 · NWS JAX · 1 event in 1 county or zone

46 inches of rainfall on June 13th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Storm spotter reported 3.46 inches of rainfall on June 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 8:07 PM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 12, 8:07 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
907 PM EDT SUN JUN 12 2005

CONVECTION IS DYING OFF WITH THE LOSS OF DIURNAL HEATING AND EXPECT
MOST IF NOT ALL WILL BE GONE BY MIDNIGHT. PLAN TO UPDATE THE ZONES
ABOUT 10 PM OR SO. OTHERWISE...NO CHANGE.

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...SANDRIK
MARINE/FIRE WX...ZAPPE
Hazardous weather outlook, Jun 12, 10:53 AM EST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1153 AM EDT SUN JUN 12 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1153 AM EDT SUN JUN 12 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...LOCALLY HEAVY RAINFALL TODAY...
...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

REMNANTS OF TROPICAL STORM ARLENE WILL CONTINUE TO PRODUCE BANDS OF
SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. THE MAIN CONCERN
WITH THIS ACTIVITY WILL BE LOCALLY HEAVY RAINFALL. ADDITIONAL
RAINFALL AMOUNTS WILL AVERAGE FROM 1 TO 3 INCHES...BUT LOCALLY HIGHER
AMOUNTS ARE POSSIBLE...PARTICULARLY WHERE PERSISTENT BANDS MOVE OVER
THE SAME AREA FOR A PROLONGED PERIOD OF TIME. HEAVIEST RAINFALL
AMOUNTS ON SATURDAY OCCURRED OVER THE SUWANNEE VALLEY...EAST OF
KEYSTONE HEIGHTS...AND OVER COASTAL SAINT JOHNS AND FLAGLER COUNTIES.
THESE AREAS WILL BE THE MOST SUSCEPTIBLE TO LOCALIZED FLOODING
TODAY.

SWELL WILL CONTINUE TO SLOWLY SUBSIDE TODAY. HOWEVER...A MODERATE
RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES. SEE THE SURF ZONE
FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...PLEASE
RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
June 12, 11:00 PM EST to June 13, 11:00 PM EST
Where
Duval County, Duval
Reported by
TRAINED SPOTTER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453771.